MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630205B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The procedure was identified as placement of power port.As noted in the device instructions for use (dfu) indications for use, the zipwire hydrophilic guidewire is intended to facilitate the placement of endourological instruments during diagnostic or interventional procedures.The zipwire hydrophilic guidewire is not intended for coronary artery, vascular or neurological use." the device instructions for use warnings section indicates, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire." the complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per email, it was reported that: on (b)(6) 2021, we had a reportable event happen with your product device boston scientific zip wire hydrophilic guidewire ref id (b)(4), lot number 11151611, exp (b)(6) 2022 where the patient was having a power port placement.Surgeon confirmed the tip was intact prior to insertion.He preceded to introduce the guide wire.It has a smooth plastic coating which during advancement separated from the wire and frayed inside the patient.Once the wire was removed the coating that frayed off was retained.The surgeon attempted to retrieve the piece but was unable to.The removal could not be done in our facility so the patient was transferred to another hospital.
 
Additional Manufacturer Narrative
Additional information received from the distributor on 24 may 2021 indicates a use of device misuse issue, unretrieved device fragments and that additional intervention was required.According to the complaint notification, the procedure was identified as placement of power port.As noted in the device instructions for use (dfu) indications for use, "the zipwire hydrophilic guidewire is intended to facilitate the placement of endourological instruments during diagnostic or interventional procedures.The zipwire hydrophilic guidewire is not intended for coronary artery, vascular or neurological use." the dfu warnings section indicates, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.".
 
Additional Manufacturer Narrative
Additional information provided: notification of user filed mdr report mw5100540 received 26 april 2021.Customer supplied images on 07 may 2021.Customer supplied images presented cut/skive damage to the polymer material over an indeterminate length at the distal end of the wire.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key11712353
Report Number2126666-2021-00011
Device Sequence Number4026972
Product Code EYA
UDI-Device Identifier08714729761761
UDI-Public08714729761761
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberM006630205B1
Device Catalogue Number630-205B
Device Lot Number11151611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer04/09/2021
04/09/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/12/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;